MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 8 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 8 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151630805
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Removal of attune primary femur and insert.Patient experienced pain post primary tka due to oversized femoral implant resulting in poor patella tracking.Revision surgery completely where downsized femur and exchanged insert.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6 health effect clinical code if information is obtained that was not available for the initial report a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: removal of attune primary femur and insert.Patient experienced pain post primary tka due to oversized femoral implant resulting in poor patella tracking.Revision surgery completely where downsized femur and exchanged insert.Initial surgery date not advised at time of notification the product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photo investigation revealed that the attune cr rp insrt sz 8 5mm was fractured from the central post, where assembles with the tibial tray, most likely due to during the surgical process of the extraction attempts.However nothing indicative of a device nonconformance that could have contributed to the reported event were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the attune cr rp insrt sz 8 5mm would not contribute to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: product code 151630805, work order (b)(4) was manufactured on 28-nov-2017.(b)(4) parts were manufactured per specification and all raw materials met specification.Device history review: product code 151630805, work order (b)(4) was manufactured on 28-nov-2017.(b)(4) parts were manufactured per specification and all raw materials met specification.H11 additional narrative: added: b5.
 
Event or Problem Description
Additional information received: a.Can you please confirm if the patella is referring to as the bone or the implant.- bone.B.Please confirm the manufacturer for the patella? is it depuy synthes manufactured? if yes, please provide the product code and lot number of the patella.¿ native bone patella c.Please confirm what was fractured, was it bone fracture (please indicate if it was acetabular or femoral) or implant fracture (please specify what implant).¿ bone fracture under the implant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: 1) were there any identified dimensional concerns with regard to the "over-sized" femur implant that was removed--was it larger than expected for the size of the implant that it was reported to actually be? there were no issues with the actual implant implanted.2) were there any other product allegations identified with respect to the "oversized" femur implant? a size 8 femur was implanted which was overhanging and causing pain.The revision removed this implant and a smaller femur was implanted.

Brand Name
ATTUNE CR RP INSRT SZ 8 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19605592
Report Number1818910-2024-13812
Device Sequence Number18163867
Product Code NJL
UDI-Device Identifier10603295048107
UDI-Public(01)10603295048107(10)8674750(17)221031
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number151630805
Device Lot Number8674750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/26/2024
09/06/2024
10/09/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date06/28/2024
09/06/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FEM POR CR LT SZ 8
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown